MAUDE Adverse Event Report: LDR MÉDICAL MOBI-C IMPLANT 15X19 H5 US; CERVICAL DISK PROSTHESIS

LDR MÉDICAL MOBI-C IMPLANT 15X19 H5 US; CERVICAL DISK PROSTHESIS
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer.According to the reporter a component of the actual device was lost by hospital which prevent from recreate the reported event.Review of the device history records and , traceability did not reveal any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.From the information provided, from the product history records review , the recurrence of this type of event for this product, the investigation found no evidence to indicate a device related issue.The root cause is related to a user error during implant repositioning.As indicated into mobi-c surgical technique: step 12: if necessary to correct a rotated device or for lateral implant adjustments, distraction of the disc space is required to prevent implant-to-peek cartridge disassembly in situ.In addition , as mentioned in the event received description the implant was put in and fell apart when backed out , as recommended in surgical techniques (step 11): during and after insertion, avoid lateral and rotational movements of the implant-to-peek cartridge assembly.Moreover, according to the reporter, the surgeon didn't use the mobi-c no touch level.As mentioned in the surgical techniques ( step 10) to verify the correct position and axial rotation about the transverse plane of the implant inserter, use the inserter level.The use of this instrument may have prevent this event.Investigation found no evidence on a device issue.If the returned device add a value on this investigation conclusion another report will be sent.
 
Event or Problem Description
Mobi-c p&f us : disassembled as reported by sales rep: during a mobi-c surgery, patient experiencing radiating pain off and on, 2-3 years post op.Computed tomography done and shows heterotopic ossification.And during the two level cervical surgery that occured in (b)(6) 2019 , implant was put in, fell apart when backed out and removed.This report is about the disassembly case.Additional request were sent about the heterotopic ossification that will be treated in separate complaint.The current state of health of patient is good, the level implanted were c5/6-c6/7.The depth stop adjustment was set initially at zero.The surgical technique was followed at the mobi-c loading on inserter (take care to stop threading as soon as full contact is achieved in order to avoid premature opening of the peek cartridge and releasing the implant).Disc space was under distraction.The surgeon didn't encounter resistance while inserting prosthesis.It was not sure if prosthesis could have been inserted with an angle or if a rotational move was done while inserting prosthesis.No difference in surgical steps was noticed between the first and the second implant.No x-rays are available.The surgeon did not use the mobi-c no touch level and distraction forceps.Distraction was on when he attempted to back the implant out.The surgery was completed with another device of the same size without further complication.

Brand Name
MOBI-C IMPLANT 15X19 H5 US
Common Device Name
CERVICAL DISK PROSTHESIS
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8623002
Report Number3004788213-2019-00145
Device Sequence Number2308861
Product Code MJO
UDI-Device Identifier03662663000185
UDI-Public(01)03662663000185(17)230501(10)5315723
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberN/A
Device Catalogue NumberMB3595
Device Lot Number5315723
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age51 YR